Explain the importance for nutritional support for this patient and which type of nutritional support should be provided

Explain the importance for nutritional support for this patient and which type of
nutritional support should be provided

1. Adam Smith, 77 years of age, is a male patient who was admitted from a nursing home
to the intensive care unit with septic shock secondary to urosepsis. The patient has a
Foley catheter in place from the nursing home with cloudy greenish, yellow-colored urine
with sediments. The nurse removes the catheter after obtaining a urine culture and
replaces it with a condom catheter attached to a drainage bag since the patient has a
history of urinary and bowel incontinence. The patient is confused, afebrile, and
hypotensive with a blood pressure of 82/44 mm Hg. His respiratory rate is 28 breaths/min
and the pulse oximeter reading is at 88% room air, so the physician ordered 2 to 4 L of
oxygen per nasal cannula titrated to keep SaO2 greater than 90%. The patient responded
to 2 L of oxygen per nasal cannula with a SaO2 of 92%. The patient has diarrhea. His
blood glucose level is elevated at 160 mg/dL. The white blood count is 15,000 and the Creactive
protein, a marker for inflammation, is elevated. The patient is being treated with
broad-spectrum antibiotics and norepinephrine (Levophed) beginning at 2 mcg/min and
titrated to keep systolic blood pressure greater than 100 mm Hg. A subclavian triple
lumen catheter was inserted and verified by chest x-ray for correct placement. An arterial
line was placed in the right radial artery to closely monitor the patient’s blood pressure
during the usage of the vasopressor therapy. (Learning Objectives 6 and 7)
a. What predisposed the patient to develop septic shock?
b. What potential findings would suggest that the patient’s septic shock is worsening
from the point of admission?
c. The norepinephrine concentration is 16 mg in 250 mL of normal saline (NS).
Explain how the nurse should administer the medication. What nursing
implications are related to the usage of a vasoactive medication?
d. Explain why the effectiveness of a vasoactive medication decreases as the septic
shock worsens. What treatment should the nurse anticipate to be obtained to help
the patient?
e. Explain the importance for nutritional support for this patient and which type of
nutritional support should be provided
f. What are your priority interventions? Nursing/ Medical ( 3-4 )
2. Carlos Adams was involved in a motor vehicle accident and suffered blunt trauma to
his abdomen. Upon presentation to the emergency department, his vital signs are as
follows: temperature, 100.9°F; heart rate, 120 bpm; respiratory rate, 20 breaths/min; and
blood pressure, 90/54 mm Hg. His abdomen is firm, with bruising around the umbilicus.
He is alert and oriented, but complains of dizziness when changing positions. The patient
is admitted for management of suspected hypovolemic shock.
The following orders are written for the patient:
Place two large-bore IVs and infuse 0.9% NS at 125 mL/hr/line
Obtain complete blood count, serum electrolytes
Oxygen at 2 L/min via nasal cannula
Type and cross for 4 units of blood
Flat plate of the abdomen STAT
(Learning Objectives 1, 4, and5)
a. Describe the pathophysiologic sequence of events seen with hypovolemic shock.
b. What are the major goals of medical management in this patient?
c. What is the rationale for placing two large-bore IVs?
d. What are advantages of using 0.9% NS in this patient?
e. What is the rationale for placing the patient in a modified Trendelenburg position?
Case Study, Chapter 13, Fluid and Electrolytes: Balance and Disturbance
1. Mrs. Dean is 75-year-old woman admitted to the hospital for a small bowel
obstruction. Her medical history includes hypertension. Mrs. Dean is NPO. She has a
nasogastric (NG) tube to low continuous suction. She has an IV of 0.9% NS at 83 mL/hr.
Current medications include furosemide 20 mg daily and hydromorphone 0.2 mg every 4
hours, as needed for pain. The morning electrolytes reveal serum potassium of 3.2
mEq/L.
a. What are possible causes of a low potassium level?
b. What action should the nurse take in relation to the serum potassium level?
c. What clinical manifestations might the nurse assess in Mrs. Dean?
2. Conrad Jackson is a 28-year-old man who presents to the emergency department with
severe fatigue and dehydration secondary to a 4-day history of vomiting. During the
interview, he describes attending a family reunion and states that perhaps he “ate
something bad.” Upon admission his vital signs are a temperature of 102.7°F, heart rate
of 116 bpm, respiratory rate of 18 breaths/min, and blood pressure of 86/54 mm Hg. The
nurse also notes the patient has dry mucous membranes and tenting of skin. The
physician orders an IV to be started with 0.45% normal saline, and orders a serum
electrolytes and an arterial blood gas. (Learning Objective 7)
The following results are returned from the laboratory:
Sodium (Na+) 150
Potassium (K+) 5.5
Chloride (Cl¯) 110
BUN 42
Creatinine 0.8
Glucose 86
pH 7.32
PaCO2 35
HCO3¯ 20
PaO2 90
O2 Sat 98%
a. What is your interpretation of this arterial blood gas sample?
b. Explain the high potassium in this patient.
c. Calculate the patient’s anion gap:
d. What is the interpretation of this anion gap?
1. Complete a plan of care for a patient with an electrolyte imbalance: fluid volume
deficit and fluid volume excess; sodium deficit (hyponatremia) and sodium excess
(hypernatremia); potassium deficit (hypokalemia) and potassium excess
(hyperkalemia). Specifically, include altered laboratory values.
2. Create a Plan care for a patient with multiple organ dysfunction syndrome
(MODS).3 goals each, 3 interventions each in each goal 3rationales each, and 3 evaluation each and medical diagnosis on each.


 

smilesmilePLACE THIS ORDER OR A SIMILAR ORDER WITH ALL NURSING ASSIGNMENTS TODAY AND GET AN AMAZING DISCOUNT

get-your-custom-paper